SMITH & NEPHEW, INC. REPL BIT FOR TORQUE WRENCH; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Back to Search Results |
| Model Number |
71565657 |
| Medical Device Problem Code |
Defective Device (2588)
| Health Effect - Clinical Code |
No Information (3190)
| Date of Event |
07/16/2020
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the repl bit for torque wrench was found to be stripped.It is unknown whether the event happened during surgery and if there was patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection confirmed the threads are damaged on the repl bit for torque wrench, which would cause the device not to function as intended.The device shows significant signs of wear/usage.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.